[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 23.23.50.247. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
October 1978

Eruptive Xanthomas Associated With Intravenous Miconazole Therapy

Author Affiliations

From the Division of Dermatology, Section of Dermal Pathology and Histochemistry, University of California College of Medicine at Irvine, and the Dermatology Section, Veterans Administration Hospital, Long Beach, Calif.

Arch Dermatol. 1978;114(10):1544-1545. doi:10.1001/archderm.1978.01640220087024
Abstract

Multiple eruptive xanthomas developed in a 69-year-old man with disseminated coccidioidomycosis who was being treated with intravenous (IV) miconazole. These lesions rapidly cleared when therapy was stopped. Although the carrier solution in parenteral miconazole has been associated with serum lipoprotein abnormalities, including a prominent hypertriglyceridemia, cutaneous manifestations have not been previously described.

Report of a Case  In February 1977, a 69-year-old man with a two-year history of chronic disseminated coccidioidomycosis was admitted. Physical examination at the time showed no skin lesions. Important laboratory findings included several mildly elevated fasting blood sugars, which ranged from 100 to 150 mg/dl (normal, 58 to 100 mg/dl) and were compatible with a past medical history of adult-onset diabetes that was well controlled with diet alone. Cultures from bone marrow and sputum were positive for Coccidioides immitis. Amphotericin B therapy was instituted, but was stopped because of renal and bone-marrow toxicity. In August 1977, IV

First Page Preview View Large
First page PDF preview
First page PDF preview
×